Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


incontinence and treatment
Nov 13, 2003

I began first line of treatment 7 weeks ago. Kaletra, Viread and Emtriva. My lowest vl was 250 and tcells 205,000. I was neg March 2002 back to 1986, pos March 2003.

Five weeks after beginning treatment I was fine--no diarrhea to speak of. I was tired, however. Then in the sixth week I began having diarrhea. It has continued into this seventh week. Today I lost control of my bowels!! Is this pattern suggestive of side effects to kaletra ? Should I be looking at other causes? I am worried now how can I work like this?

Response from Dr. Henry

A small subset of patients have a real difficult time with Kaletra (often due to the ritonavir). Other GI infections can trigger diarrhea so an evaluation of your stool and exposure history is something to consider. Most patients with simply Kaletra related diarrhea experience it early so your scenario is somewhat atypical for that and would prompt an evaluation for other possible causes before blaming the Kaletra and switching to another med. KH



Previous
skin pain
Next
sustiva/fat content

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement